I started taking 20mg citalopram for 11 days. I had horrific side effects from them: sleeping an hour a night, not eating anything, throwing up, nearly fainting! I was advised by my GP to stop taking them. I am now experiencing withdrawal symptoms like brain zaps, nausea, headaches. I have only seen people talk about withdrawal when they have taken antidepressants for years. Has anyone experience withdrawal from taking for a such a short amount of time? How long did it take you to recover? Thanks!
Citalopram withdrawal - only taken for 11 days.
Question posted by abby_s_davies on 26 Nov 2021
Last updated on 26 November 2021
It can take as little as one week to develop a tolerance. Citalopram has a very long half life of about 35 hours and this means that 35 hours after your last dose 50% of the drug is still in your system, after another 35 hours 25% remains, etc.. It usually tales about 7-8 days for the medication to completely clear your system.
Your doctor could have advised to taper down your dosage over several days to a week or so.
How long ago did you stop your medication? If it was just recently you should be through the worst of it very soon.
Best regards and fell better quickly!
That should have said "feel" not "fell".
syncope, nausea/vomiting, citalopram, withdrawal, side effect, anxiety and stress, sleeping
- Citalopram uses and safety info
- Citalopram information for Healthcare Professionals (includes dosage details)
- Side effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.